≡ ▼
ABC Homeopathy Forum

 

The ABC Homeopathy Forum

Reducing Effoxor xr dose

Hello! I have been on Effexor for close to 8 years now. I take 225 mg once a day, along with Wellbutrin for anxiety and depression. I have recently had a lot of changes in my life and have no where near the stress I had when I started the medication. I went to the doctor just today and asked to have my Effexor dosage lowered. He prescribed me 150mg once a day. I am scared to death. I know all about the withdrawal symptoms. I have the snaps in my brain, hot flashes, very vivid dreams, among other things, if I am late taking a pill. I think maybe going from 225 to 150 is going to be horrible. I am open to any and all suggestions for reducing my meds and dealing with the side effects. After all this time I am ready to get off the meds but I am afraid the withdrawal will make it impossible. I have a good support system at home so I know when they really kick in I have help but I want to avoid as much as possible. Please help!! Thanks!
 
  conniejeanw on 2011-05-09
This is just a forum. Assume posts are not from medical professionals.
I would suggest to continue with 225mg dose for few days but with a gap of 36 hours in place of 24 hrs now & after five such doses you may switch to 150mg at regular interval.
Meanwhile you may start Homoeopathic medicine PASSIFLORA Q( mother tincture ) 15 drops in half a cup of water thrice a day to take care of any withdrawal symptoms.Certain amount of auto suggestion about not having any withdrawal effect will also help you.Since you are determined to get rid of medicine you will certainly succeed.
 
daktersaab 9 years ago
The best way to deal with this problem is to actually remove the need for the medicine by curing the underlying condition that created the need for it. That way, when you slowly withdraw from using it, you will not get an upsurge of the same problems to force you back to it.

If there are specific withdrawal side effects, that are different from your chronic state (symptoms), then they can be dealt with as they occur. I would not suggest trying to reduce your medication until your orinigal problem has been reduced or eliminated.

David Kempson
Professional Homoeopath
 
brisbanehomoeopath 9 years ago
Thank you so much for your replies. I will definitely take your advice. As for the original problem that I needed the medication for in the first place, I have been going to therapy off and on for years. The original problem was my job. I was high stress and I have not worked there for 2 years. I am feeling better than I have since I started working there and feel now is a good time to get off the medication. I know Effexor is extremely difficult to get off of but I am determined and I am ready for this step! Thanks so much!!
 
conniejeanw 9 years ago
Thanks a lot Dr.Kempson for your advice to tackle the basic problem.
I agree & appreciate your kind advice to conniejeanw and hope that he will certainly follow it.
 
daktersaab 9 years ago

Post ReplyTo post a reply, you must first LOG ON or Register

 

Important
Information given in this forum is given by way of exchange of views only, and those views are not necessarily those of ABC Homeopathy. It is not to be treated as a medical diagnosis or prescription, and should not be used as a substitute for a consultation with a qualified homeopath or physician. It is possible that advice given here may be dangerous, and you should make your own checks that it is safe. If symptoms persist, seek professional medical attention. Bear in mind that even minor symptoms can be a sign of a more serious underlying condition, and a timely diagnosis by your doctor could save your life.